MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2408-74
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Charging Problem (2892); Wireless Communication Problem (3283); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced inadequate stimulation from the lead of the spinal cord stimulator (scs) system due to migration and was scheduled for a lead replacement procedure.Prior to the procedure, the patient stated that they began to experience difficulty charging of the implantable pulse generator (ipg), and was not able to connect to the clinician programmer, therefore, the physician decided to replace the ipg during the lead revision procedure.During the procedure an x-ray was taken and it confirmed that the lead had migrated to the thoracic level from the cervical levels.The procedure was completed successfully and the patient is doing well post operatively.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event brand name: wavewriter alpha, upn: m365sc12320, model: sc-1232, serial: (b)(6), batch: 541256.
 
Event or Problem Description
It was reported that the patient experienced inadequate stimulation from the lead of the spinal cord stimulator (scs) system due to migration and was scheduled for a lead replacement procedure.Prior to the procedure, the patient stated that they began to experience difficulty charging of the implantable pulse generator (ipg), the physician decided to replace the ipg during the lead revision procedure.During the procedure an x-ray was taken and it confirmed that the lead had migrated to the thoracic level from the cervical levels.The procedure was completed successfully and the patient is doing well post operatively.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: brand name: wavewriter alpha, upn: m365sc12320, model: sc-1232, serial: (b)(6).Sc-2408-74; (b)(6): the device was returned, analyzed, passed all tests performed, and exhibited normal device characteristics.Sc-1232; (b)(6): the device was returned, analyzed, passed all tests performed, and exhibited normal device characteristics.A labeling review was performed on the devices' instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.Sc-2408-74; (b)(6): it states undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure and lead migration, resulting in undesirable changes in stimulation and subsequent reduction in pain are known risks of implanting a pulse generator as part of a system to deliver scs.Sc-1232; (b)(6): it states the charging distance between the charger and the ipg is between 0.5 to 2 cm.Centering the charger over the stimulator ensures the shortest charging time.In addition, a review of the charger handbook states to make sure the charger is well ventilated and centered over the stimulator.If you accidentally locate the patch in the wrong place, or if the charger belt moves out of alignment, the charger will start beeping.Use a new adhesive patch or readjust the belt to place the charger back into position.Do not confuse the end of charge signal a distinct double beep with the steady, continuous misalignment signal.Based on all available information, engineers are able to confirm the root cause of the event.The devices were returned, as such physical analysis was conducted, record review revealed no additional information related to the complaint.Therefore, this investigation is able to determine a probable root cause for the complaint and the conclusion is cause traced to known inherent risk of the device for the lead, and failure to follow instructions for the ipg.

Brand Name
AVISTA MRI
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key19507420
Report Number3006630150-2024-03745
Device Sequence Number7441469
Product Code LGW
UDI-Device Identifier08714729904823
UDI-Public08714729904823
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/19/2024
Device Model NumberSC-2408-74
Device Catalogue NumberSC-2408-74
Device Lot Number7075221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown